Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Shreveport, LA

August 22, 2015McCurtain County, Oklahoma

NWS Shreveport, LA issued this special weather statement at Aug 22, 2015, 2:08 PM CDT for McCurtain County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2015, 2:08 PM CDT (19:08 UTC)
Expired
Aug 22, 2015, 3:00 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
748 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS84 KSHV 221908
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SAT AUG 22 2015
 
ARZ050-051-OKZ077-TXZ096-222000-
HOWARD AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-
208 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD...
NORTHWESTERN SEVIER...CENTRAL MCCURTAIN AND NORTHWESTERN RED RIVER
COUNTIES UNTIL 300 PM CDT...

AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COSSATOT RIVER STATE PARK
TO NEAR RAYMOND GARY STATE PARK...AND MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...GRANNIS...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...GARVIN...KIOMATIA...WOODLAND...OAK HILL...SLIM...HOLLY
CREEK...GOLDEN...FARMERS HILL...KANAWHA...PLUNKETVILLE...HOCHATOWN...
GLOVER AND REDLAND.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3419 9447 3420 9431 3423 9424 3427 9424
      3427 9426 3436 9425 3435 9409 3430 9407
      3375 9531 3388 9531 3388 9528 3391 9528
      3389 9526 3389 9525 3396 9523 3394 9516
      3409 9516 3443 9447
TIME...MOT...LOC 1907Z 355DEG 10KT 3440 9426 3392 9530 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:55 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 22, 1:55 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CDT SAT AUG 22 2015

.DISCUSSION...
UPDATED TO CONTINUE POPS/WX LIKELY FOR THE 18-00 GRID. THE MCS
ACTIVITY HAS SLOWED PROGRESS A BIT AND IS NOW MORE EXTENSIVE FOR
LIKELY ACTIVITY A BIT FARTHER SOUTH THAN JUST OUR NORTHERN TIER
OF COUNTIES. IT APPEARS TO BE BE EXPANDING WELL INTO THE SHORT
WAVE OVER ARKANSAS WITH DAYTIME HEATING.

&&

.PREV DISCUSSION... /ISSUED 114 PM CDT SAT AUG 22 2015/

AVIATION...
EXPECTING A MIX OF FLIGHT CATEGORIES TO PREVAIL THROUGH MUCH OF
THE TAF PERIOD TODAY AS SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS THE REGION. AFTER 23/06Z...EXPECT
FLIGHT CATEGORIES TO RETURN TO MVFR/IFR AS BR DEVELOPS ACROSS THE
TAF SITES. THIS WILL LAST THROUGH EARLY TOMORROW MORNING. SURFACE
WINDS WILL REMAIN FROM SOUTH TO SOUTHWEST BETWEEN 5 TO 10
KNOTS...WITH A DROP OFF TO LESS THAN 5 KNOTS AFTER 23/00Z. /20/

PREV DISCUSSION... /ISSUED 1159 AM CDT SAT AUG 22 2015/

UPDATE...
ADDED A LIKELY POP FOR THE NEXT FEW HRS OVER OUR NERN TIER OF COS
AND A MENTION OF HX VALUES FROM 102-105 FOR THE LATE HUMID DAY.

DISCUSSION...
THE E OK MCS HAS EMERGED INTO HEATING AND CURRENT RADAR COVERAGE
IS BETTER THAN SLIGHT WITH SOME EXPECTATION FOR THE MCS TO BOTTOM
OUT INTO OUR SOUTHWEST FLOW ALOFT...TAKING THE SYSTEM EASTWARD
INTO AR. THERE IS SOME DEEPER DRY AIR OVER I-30 AND PERHAPS EVEN
DOWN TO ABOUT LONGVIEW LOOKING AT OUR 88D REFLECTIVITY AND THE
VISIBLE CU FIELD TRAJECTORIES. ELSEWHERE...WE SEE HEATING AND LOW
TO MID 70 DEW POINTS ALREADY QUITE ACTIVE TO OUR SOUTH WITH A
GOOD PUSH IN OUR LIKLEY AREA THIS AFTERNOON. NO CHANGES TO HIGHS
AS LATE DAY SOUTHWEST WINDS WILL TRANSPORT AVERAGE HEAT ACROSS OUR
NORTHERN AREAS. ALSO SOME MENTION OF HEAT INDEX VALUES ABOVE 100
FOR MANY CO/PA LATER TODAY. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  95 /  20  10  10  40
MLU  74  95  75  93 /  20  20  10  40
DEQ  72  92  71  89 /  20  40  30  30
TXK  74  94  74  90 /  20  30  30  30
ELD  73  93  73  89 /  20  30  30  30
TYR  76  95  76  94 /  20  10  10  30
GGG  76  96  76  95 /  20  10  10  40
LFK  75  96  75  96 /  20  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/20
Hazardous weather outlook, Aug 22, 12:12 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT SAT AUG 22 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1212 PM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR
NORTHERN LOUISIANA...FOR EASTERN TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ALSO...THE WARM HUMID AIR IN PLACE WILL SEE GOOD SHOWER AND
THUNDERSTORM DEVELOPMENT INTO MUCH OF THE AFTERNOON HOURS. KEEP AN
EYE TO THE SOUTHWEST SKY AS STORMS WILL BE MOVING TO THE
NORTHEAST. IF THUNDER ROARS...GO INDOORS. NO WIDESPREAD SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

OUR CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN FOR MUCH OF
THE FOUR STATE AREA INTO THE NEW WORK WEEK AHEAD OF AN ANOTHER
APPROACHING COLD FRONT...BUT INSTABILITY DOES NOT APPEAR
SUFFICIENT AT THIS TIME FOR ANY WIDESPREAD SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Aug 22, 1:27 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CDT SAT AUG 22 2015

LAZ017-018-221915-
SABINE LA-NATCHITOCHES LA-
127 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES AND
SOUTHEASTERN SABINE PARISHES UNTIL 215 PM CDT...

AT 126 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOLEDO BEND DAM...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORIEN...PROVENCAL...KISATCHIE...MOUNT CARMEL AND BELLWOOD.

LAT...LON 3129 9362 3167 9319 3140 9296 3136 9305
      3136 9339 3128 9344 3128 9353 3125 9354
      3123 9354 3122 9355 3118 9355 3119 9356
TIME...MOT...LOC 1826Z 240DEG 38KT 3126 9352

20
Special weather statement, Aug 22, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SAT AUG 22 2015

ARZ050-051-OKZ077-TXZ096-222000-
HOWARD AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-
208 PM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD...
NORTHWESTERN SEVIER...CENTRAL MCCURTAIN AND NORTHWESTERN RED RIVER
COUNTIES UNTIL 300 PM CDT...

AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COSSATOT RIVER STATE PARK
TO NEAR RAYMOND GARY STATE PARK...AND MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...GRANNIS...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...GARVIN...KIOMATIA...WOODLAND...OAK HILL...SLIM...HOLLY
CREEK...GOLDEN...FARMERS HILL...KANAWHA...PLUNKETVILLE...HOCHATOWN...
GLOVER AND REDLAND.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3419 9447 3420 9431 3423 9424 3427 9424
      3427 9426 3436 9425 3435 9409 3430 9407
      3375 9531 3388 9531 3388 9528 3391 9528
      3389 9526 3389 9525 3396 9523 3394 9516
      3409 9516 3443 9447
TIME...MOT...LOC 1907Z 355DEG 10KT 3440 9426 3392 9530

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:54 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, Panola, San Augustine, Shelby51 min
Aug 22, 3:37 PM CDTSpecial Weather StatementSHVPanola38 min
Aug 22, 3:41 PM CDTSpecial Weather StatementSHVAngelina49 min
Aug 22, 4:16 PM CDTSpecial Weather StatementSHVAngelina44 min
Aug 22, 4:25 PM CDTSevere Thunderstorm WarningSHVAngelina29 min
Aug 22, 1:27 PM CDTSpecial Weather StatementSHVSabine48 min
Aug 22, 2:41 PM CDTSpecial Weather StatementSHVWinn49 min
Aug 22, 3:09 AM CDTSpecial Weather StatementSHVHempstead51 min
Aug 22, 2:00 PM CDTAreal Flood AdvisorySHVHempstead, Howard3 hr
Aug 22, 2:57 PM CDTSpecial Weather StatementSHVHoward, Sevier48 min
Aug 22, 5:00 PM CDTSpecial Weather StatementSHVMiller60 min

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.